Volume 3, issue 2 (2003)

Download this article
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Algebraic linking numbers of knots in 3–manifolds

Rob Schneiderman

Algebraic & Geometric Topology 3 (2003) 921–968
Bibliography
1 A Casson, D Jungreis, Convergence groups and Seifert fibered 3–manifolds, Invent. Math. 118 (1994) 441 MR1296353
2 T D Cochran, P Melvin, Finite type invariants of 3–manifolds, Invent. Math. 140 (2000) 45 MR1779798
3 T D Cochran, K E Orr, P Teichner, Knot concordance, Whitney towers and $L^2$–signatures, Ann. of Math. $(2)$ 157 (2003) 433 MR1973052
4 J Conant, R Schneiderman, P Teichner, Jacobi identities in low-dimensional topology, Compos. Math. 143 (2007) 780 MR2330447
5 J Conant, P Teichner, Grope cobordism of classical knots, Topology 43 (2004) 119 MR2030589
6 J Conant, P Teichner, Grope cobordism and Feynman diagrams, Math. Ann. 328 (2004) 135 MR2030373
7 M H Freedman, F Quinn, Topology of 4–manifolds, Princeton Mathematical Series 39, Princeton University Press (1990) MR1201584
8 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. $(2)$ 136 (1992) 447 MR1189862
9 S Garoufalidis, J Levine, Homology surgery and invariants of 3–manifolds, Geom. Topol. 5 (2001) 551 MR1833753
10 C H Giffen, Link concordance implies link homotopy, Math. Scand. 45 (1979) 243 MR580602
11 D L Goldsmith, Concordance implies homotopy for classical links in $M^{3}$, Comment. Math. Helv. 54 (1979) 347 MR543335
12 K Habiro, Claspers and finite type invariants of links, Geom. Topol. 4 (2000) 1 MR1735632
13 A Hatcher, Notes on basic 3–manifold topology
14 W Jaco, Roots, relations and centralizers in three-manifold groups, from: "Geometric topology (Proc. Conf., Park City, Utah, 1974)", Springer (1975) MR0394668
15 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, Mem. Amer. Math. Soc. 21 (1979) MR539411
16 W Jaco, P B Shalen, A new decomposition theorem for irreducible sufficiently-large 3–manifolds, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 71 MR520524
17 K Igusa, K E Orr, Links, pictures and the homology of nilpotent groups, Topology 40 (2001) 1125 MR1867241
18 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, Lecture Notes in Mathematics 761, Springer (1979) MR551744
19 E Kalfagianni, Finite type invariants for knots in 3–manifolds, Topology 37 (1998) 673 MR1604915
20 P Kirk, C Livingston, Type 1 knot invariants in 3–manifolds, Pacific J. Math. 183 (1998) 305 MR1625970
21 P Kirk, C Livingston, Knot invariants in 3–manifolds and essential tori, Pacific J. Math. 197 (2001) 73 MR1810209
22 W Magnus, A Karrass, D Solitar, Combinatorial group theory, Dover Publications (1976) MR0422434
23 R Schneiderman, Whitney towers and gropes in 4–manifolds, Trans. Amer. Math. Soc. 358 (2006) 4251 MR2231378
24 R Schneiderman, Simple Whitney towers, half-gropes and the Arf invariant of a knot, Pacific J. Math. 222 (2005) 169 MR2200249
25 R Schneiderman, Linking invariants and essential tori in 3–manifolds, in preparation
26 R Schneiderman, Stably slicing knots in 3–manifolds, in preparation
27 R Schneiderman, P Teichner, Higher order intersection numbers of 2–spheres in 4–manifolds, Algebr. Geom. Topol. 1 (2001) 1 MR1790501
28 R Schneiderman, P Teichner, Whitney towers and the Kontsevich integral, from: "Proceedings of the Casson Fest", Geom. Topol. Monogr. 7, Geom. Topol. Publ., Coventry (2004) 101 MR2172480
29 C T C Wall, Surgery on compact manifolds, Mathematical Surveys and Monographs 69, American Mathematical Society (1999) MR1687388
30 H Whitney, The self-intersections of a smooth $n$–manifold in $2n$–space, Ann. of Math. $(2)$ 45 (1944) 220 MR0010274